Alert archive / South Dakota / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 11, 1997, 8:13 PM MDT for Corson County, Dewey County, Walworth County, South Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1997, 8:13 PM MDT (02:13 UTC)
- Expired
- Jul 12, 1997, 12:10 AM MDT
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Corson County, SD, Dewey County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3242 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 120219 RRA FFWABR SDC031-041-129-120610- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 913 PM CDT FRI JUL 11 1997 * FLASH FLOOD WARNING FOR EASTERN DEWEY COUNTY - NORTH CENTRAL SOUTH DAKOTA WESTERN WALWORTH COUNTY - NORTH CENTRAL SOUTH DAKOTA EASTERN CORSON COUNTY - NORTH CENTRAL SOUTH DAKOTA * UNTIL 1210 AM MDT (110 AM CDT) * SOME STREAMS AFFECTED GRAND RIVER AND IT'S TRIBUTARIES MOREAU RIVER * CAUSE AND EFFECT VERY HEAVY RAINS FROM 3 TO 4 INCHES WITH AN ADDITIONAL 1 TO 3 INCHES THIS EVENING WILL CONTINUE TO PRODUCE FLOODING. FLOODING HAS BEEN REPORTED ACROSS HIGHWAY 12 WHERE IT INTERSECTS THE GRAND RIVER ABOUT 15 MILES NORTHWEST OJF MOBRIDGE. ALSO...FLOODING HAS BEEN REPORTED IN THE MOBRIDGE AREA. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! IF YOU LIVE NEAR A FLOOD PRONE AREA OR ARE CAMPING NEAR A CREEK OR RIVER...MOVE TO HIGH GROUND. HG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:28 PM MDT, 45 minutes earlier.
Area forecast discussion, Jul 11, 7:28 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 828 PM CDT FRI JUL 11 1997 SEVERE WEATHER IN PROGRESS ACROSS THE WEST CENTRAL ZONES. A FEW CHANGES LIKELY BEFORE 03Z. WILL KEEP YOU UPDATED. STANDBY. .ABR...NONE. HG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:32 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 48 min |
| Jul 11, 9:24 PM MDT | Severe Thunderstorm Warning | ABR | Potter, Sully | 46 min |
Nearby
Flash Flood Warnings in South Dakota, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.